Texas, 2004

Damaging Wind in Texas, June 2, 2004

June 2, 2004 · NWS LCH · 1 event in 1 county or zone

Trees were blown down.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LCH wrote it up.

Trees were blown down.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Jun 1, 10:22 PM CST, 2 hours 48 minutes earlier.

Area forecast discussion, Jun 1, 10:22 PM CST, 2 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1122 PM CDT TUE JUN 1 2004

.DISCUSSION...
WILL UPDATE ZONES FOR SEVERE WEATHER WATCH BEING ISSUED OVER
LOUISIANA.

.PREVIOUS DISCUSSION...
WILL UPDATE ZONE FORECASTS TO TO MODIFY PROBABILITY OF RAIN
FORECASTS. STORMS OCCURRING ACROSS NORTHERN TEXAS AT THIS TIME WILL
LIKELY MOVE SOUTHEAST TO JUST NORTHWEST OF THE FORECAST AREA AROUND
MIDNIGHT. THERE WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS
THEREAFTER OVER AT LEAST THE NORTHERN PARTS OF THE AREA TONIGHT.
CHANCES OF RAIN TOMORROW MAY NOT NECESSARILY BE CONFINED TO AFTERNOON
PERIODS. MODELS INDICATE SHOWERS AND THUNDERSTORMS COULD DEVELOP IN
THE MORNING.
&&

.PREVIOUS PREVIOUS DISCUSSION...
SHOWERS AND THUNDERSTORMS GETTING A KICK FROM STORMS DURING THE
OVERNIGHT HOURS. THESE LATEST STORMS ARE EXPECTED TO DISSIPATE DURING
THE EVE HOURS. WITH A FRONTAL BOUNDARY TO OUR NORTH...SOUTHERLY WINDS
TO CONTINUE THROUGH THE OVERNIGHT HOURS. WILL GO WITH PERSISTENCE...
AND MAINLY AFTERNOON SHOWERS AND THUNDERSTORMS THROUGH THE REST OF
THIS WEEK. WITH ALL THE CLOUDS AROUND DURING THE AFTERNOON HOURS
ALONG WITH THE WINDS WILL HOLD TEMPS IN THE UPPER 80S TO NEAR 90.
&&

.PRELIMINARY POINT TEMPS/POPS...
LCH  76  89  73  88 /  20  40  20  40
BPT  77  90  74  88 /  20  40  20  40
AEX  73  90  70  85 /  30  40  20  40
LFT  75  88  73  86 /  20  40  20  40
&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
&&

20
Hazardous weather outlook, Jun 1, 4:20 AM CST, 20 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
520 AM CDT TUE JUN 1 2004

GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-
021100-
ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON-
CAMERON, LA TO HIGH ISLAND, TX FROM 20 TO 60 NM-
CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-EVANGELINE-HARDIN-IBERIA-
JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE-
LOWER ATCHAFALAYA RIVER TO CAMERON, LA FROM 20 TO 60 NM-
LOWER ATCHAFALAYA RIVER TO CAMERON, LA OUT 20 NM-LOWER ST MARTIN-
NEWTON-ORANGE-RAPIDES-ST LANDRY-ST MARY-TYLER-UPPER ST MARTIN-
VERMILION-VERNON-
520 AM CDT TUE JUN 1 2004

.DAY ONE...TODAY AND TONIGHT...
A CHANCE FOR SHOWERS AND THUNDERSTORMS CAN BE EXPECTED AGAIN TODAY.
WITH A VERY UNSTABLE AIRMASS IN PLACE AND FAVORABLE UPPER AIR
SUPPORT...A FEW OF THE STORMS MAY BECOME SEVERE WITH LARGE HAIL AND
DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
THERE WILL BE A DAILY CHANCE FOR SHOWERS AND THUNDERSTORMS
THROUGHOUT THE WEEK. AT THIS TIME HOWEVER...NO SEVERE WEATHER IS
ANTICIPATED.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED TODAY.

MARCOTTE

In the hours before

Special weather statement, Jun 1, 9:15 PM CST, 3 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1015 PM CDT TUE JUN 1 2004

LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-020559-
ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON-EVANGELINE-
HARDIN-IBERIA-JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE-
LOWER ST MARTIN-NEWTON-ORANGE-RAPIDES-ST LANDRY-ST MARY-TYLER-
UPPER ST MARTIN-VERMILION-VERNON-
1015 PM CDT TUE JUN 1 2004

...A SEVERE THUNDERSTORMS WATCH HAS BEEN ISSUED FOR INTERIOR
SOUTHEAST TEXAS..

SEVERE THUNDERSTORM WATCH NUMBER 374 HAS BEEN ISSUED FOR TYLER...
JASPER...AND  NEWTON COUNTIES IN SOUTHEAST TEXAS THROUGH 4 AM CDT
WEDNESDAY MORNING.

AT 1015 AM TUESDAY EVENING...WEATHER SERVICE RADARS WERE NOT SHOWING
ANY SHOWERS AND THUNDERSTORMS IN SOUTHEAST TEXAS...NOR IN CENTRAL...
SOUTHWEST OR SOUTH-CENTRAL LOUISIANA. HOWEVER VERY STRONG
THUNDERSTORMS THAT PRODUCED DAMAGING WINDS TUESDAY EVENING WERE
MOVING SOUTHEAST OVER PARTS OF NORTHEAST TEXAS.  STRONG STORMS WHICH
COULD PRODUCE DAMAGING WINDS AND LARGE HAIL COULD MOVE INTO INTERIOR
SOUTHEAST TEXAS LATE TONIGHT AND EARLY WEDNESDAY MORNING.

STAY TUNED TO NOAA WEATHER RADIO, COMMERCIAL TELEVISION, OR RADIO FOR
LATER STATEMENTS...WATCHES OR WARNINGS.

20
Special weather statement, Jun 1, 10:50 PM CST, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1150 PM CDT TUE JUN 1 2004

LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-020700-
ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON-EVANGELINE-
HARDIN-IBERIA-JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE-
LOWER ST MARTIN-NEWTON-ORANGE-RAPIDES-ST LANDRY-ST MARY-TYLER-
UPPER ST MARTIN-VERMILION-VERNON-
1150 PM CDT TUE JUN 1 2004

...A SEVERE THUNDERSTORMS WATCH HAS BEEN ISSUED FOR CENTRAL
LOUISIANA AND PARTS OF SOUTHWEST AND SOUTH-CENTRAL
LOUISIANA...

SEVERE THUNDERSTORM WATCH NUMBER 375 HAS BEEN ISSUED FOR RAPIDES...
AVOYELLES...EVANGELINE...SAINT LANDRY...AND VERNON PARISHES IN
CENTRAL LOUISIANA THROUGH 4 AM CDT. THE WATCH IS IN EFFECT FOR
ALLEN...BEAUREGARD AND ACADIA PARISHES IN SOUTHWEST LOUISIANA AND FOR
LAFAYETTE AND UPPER SAINT MARTIN PARISHES IN SOUTH-CENTRAL
LOUISIANA.

SEVERE THUNDERSTORM WATCH NUMBER 374 CONTINUES IN EFFECT FOR TYLER...
JASPER...AND NEWTON COUNTIES IN SOUTHEAST TEXAS THROUGH 4 AM CDT
WEDNESDAY MORNING.

AT 1150 PM TUESDAY EVENING...WEATHER SERVICE RADARS WERE NOT SHOWING
ANY SHOWERS AND THUNDERSTORMS IN SOUTHEAST TEXAS...NOR IN CENTRAL...
SOUTHWEST OR SOUTH-CENTRAL LOUISIANA. HOWEVER VERY STRONG
THUNDERSTORMS THAT HAVE PRODUCED DAMAGING WINDS IN NORTH TEXAS
TUESDAY EVENING WERE MOVING SOUTHEAST ACROSS NORTHEAST TEXAS. STRONG
STORMS WHICH COULD PRODUCE DAMAGING WINDS AND LARGE HAIL WILL LIKELY
MOVE INTO INTERIOR SOUTHEAST TEXAS BY 2 AM WEDNESDAY MORNING AND
PROGRESS FARTHER SOUTHEAST THROUGH 4 AM.

STAY TUNED TO NOAA WEATHER RADIO, COMMERCIAL TELEVISION, OR RADIO FOR
LATER STATEMENTS...WATCHES OR WARNINGS.

20

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Newton

When
June 2, 1:10 AM CST
Where
Newton County, Burkeville
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
LAW ENFORCEMENT
Coordinates
31.000, -93.633

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5407624.